Alert archive / Iowa / Wind Advisories in 2025
Wind Advisory 3, NWS La Crosse, WI
NWS La Crosse, WI issued this wind advisory at Mar 4, 2025, 3:20 AM CST for 8 counties in Iowa; Crawford County, Grant County, Richland County, Wisconsin. It took effect at Mar 5, 2025, 6:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2025, 3:20 AM CST (09:20 UTC)
- In effect from
- Mar 5, 2025, 6:00 AM CST
- Expired
- Mar 5, 2025, 7:06 PM CST
- In force
- 13 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Crawford County, WI, Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS73 KARX 040920 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 320 AM CST Tue Mar 4 2025 IAZ010-029-030-042115- /O.NEW.KARX.WI.Y.0003.250305T1200Z-250306T0000Z/ Winneshiek-Fayette-Clayton- Including the cities of Oelwein, Elkader, and Decorah 320 AM CST Tue Mar 4 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Clayton, Fayette, and Winneshiek Counties. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Naylor
8 follow-up statements
508 WWUS73 KARX 041752 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1152 AM CST Tue Mar 4 2025 IAZ010-029-030-050600- /O.CON.KARX.WI.Y.0003.250305T1200Z-250306T0000Z/ Winneshiek-Fayette-Clayton- Including the cities of Elkader, Oelwein, and Decorah 1152 AM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY FOR PARTS OF NORTHEAST IOWA... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected for parts of northeast Iowa. * WHERE...Clayton, Fayette, and Winneshiek Counties. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Baumgardt
659 WWUS73 KARX 042041 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 241 PM CST Tue Mar 4 2025 WIZ054-055-061-050445- /O.EXB.KARX.WI.Y.0003.250305T1700Z-250306T0300Z/ Crawford-Richland-Grant- Including the cities of Prairie Du Chien, Platteville, and Richland Center 241 PM CST Tue Mar 4 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Crawford, Grant, and Richland Counties. * WHEN...From 11 AM to 9 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ011-050445- /O.EXA.KARX.WI.Y.0003.250305T1200Z-250306T0000Z/ Allamakee- Including the cities of Waukon 241 PM CST Tue Mar 4 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY FOR PARTS OF NORTHEAST IOWA... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected for parts of northeast Iowa. * WHERE...Allamakee County. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ010-029-030-050445- /O.CON.KARX.WI.Y.0003.250305T1200Z-250306T0000Z/ Winneshiek-Fayette-Clayton- Including the cities of Oelwein, Elkader, and Decorah 241 PM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY FOR PARTS OF NORTHEAST IOWA... * WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected for parts of northeast Iowa. * WHERE...Clayton, Fayette, and Winneshiek Counties. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ferguson
597 WWUS73 KARX 050114 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 714 PM CST Tue Mar 4 2025 IAZ010-011-029-030-050915- /O.CON.KARX.WI.Y.0003.250305T1200Z-250306T0000Z/ Winneshiek-Allamakee-Fayette-Clayton- Including the cities of Decorah, Waukon, Oelwein, and Elkader 714 PM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY FOR PARTS OF NORTHEAST IOWA... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected for parts of northeast Iowa. * WHERE...Allamakee, Clayton, Fayette, and Winneshiek Counties. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ054-055-061-050915- /O.CON.KARX.WI.Y.0003.250305T1700Z-250306T0300Z/ Crawford-Richland-Grant- Including the cities of Prairie Du Chien, Platteville, and Richland Center 714 PM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Crawford, Grant, and Richland Counties. * WHEN...From 11 AM to 9 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Falkinham
508 WWUS73 KARX 050905 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 305 AM CST Wed Mar 5 2025 IAZ010-011-029-030-051715- /O.CON.KARX.WI.Y.0003.250305T1200Z-250306T0000Z/ Winneshiek-Allamakee-Fayette-Clayton- Including the cities of Decorah, Oelwein, Elkader, and Waukon 305 AM CST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING FOR PARTS OF NORTHEAST IOWA... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected for parts of northeast Iowa. * WHERE...Allamakee, Clayton, Fayette, and Winneshiek Counties. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ054-055-061-051715- /O.CON.KARX.WI.Y.0003.250305T1700Z-250306T0300Z/ Crawford-Richland-Grant- Including the cities of Richland Center, Prairie Du Chien, and Platteville 305 AM CST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Crawford, Grant, and Richland Counties. * WHEN...From 11 AM this morning to 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Naylor
981 WWUS73 KARX 051607 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1007 AM CST Wed Mar 5 2025 IAZ010-011-029-030-060000- /O.CON.KARX.WI.Y.0003.000000T0000Z-250306T0000Z/ Winneshiek-Allamakee-Fayette-Clayton- Including the cities of Waukon, Decorah, Elkader, and Oelwein 1007 AM CST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PARTS OF NORTHEAST IOWA... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph for parts of northeast Iowa. * WHERE...Allamakee, Clayton, Fayette, and Winneshiek Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ054-055-061-060300- /O.CON.KARX.WI.Y.0003.250305T1700Z-250306T0300Z/ Crawford-Richland-Grant- Including the cities of Richland Center, Platteville, and Prairie Du Chien 1007 AM CST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Crawford, Grant, and Richland Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Cecava
886 WWUS73 KARX 051820 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1220 PM CST Wed Mar 5 2025 IAZ008-009-018-019-060000- /O.EXA.KARX.WI.Y.0003.000000T0000Z-250306T0000Z/ Mitchell-Howard-Floyd-Chickasaw- Including the cities of Osage, New Hampton, Cresco, and Charles City 1220 PM CST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PARTS OF NORTHEAST IOWA... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph for parts of northeast Iowa. * WHERE...Floyd, Mitchell, Chickasaw, and Howard Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ010-011-029-030-060000- /O.CON.KARX.WI.Y.0003.000000T0000Z-250306T0000Z/ Winneshiek-Allamakee-Fayette-Clayton- Including the cities of Waukon, Decorah, Elkader, and Oelwein 1220 PM CST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PARTS OF NORTHEAST IOWA... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph for parts of northeast Iowa. * WHERE...Allamakee, Clayton, Fayette, and Winneshiek Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ054-055-061-060230- /O.CON.KARX.WI.Y.0003.000000T0000Z-250306T0300Z/ Crawford-Richland-Grant- Including the cities of Richland Center, Platteville, and Prairie Du Chien 1220 PM CST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Crawford, Grant, and Richland Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Cecava
621 WWUS73 KARX 052347 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 547 PM CST Wed Mar 5 2025 IAZ008>011-018-019-029-030-060100- /O.EXP.KARX.WI.Y.0003.000000T0000Z-250306T0000Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton- Including the cities of Charles City, Cresco, Decorah, Waukon, New Hampton, Elkader, Osage, and Oelwein 547 PM CST Wed Mar 5 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds will remain breezy west of the Mississippi River over the next few hours, but have fallen below criteria this evening. As such, the Wind Advisory will be allowed to expire. $$ WIZ054-055-061-060300- /O.CON.KARX.WI.Y.0003.000000T0000Z-250306T0300Z/ Crawford-Richland-Grant- Including the cities of Richland Center, Platteville, and Prairie Du Chien 547 PM CST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Crawford, Grant, and Richland Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Falkinham
071 WWUS73 KARX 060106 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 706 PM CST Wed Mar 5 2025 WIZ054-055-061-060215- /O.CAN.KARX.WI.Y.0003.000000T0000Z-250306T0300Z/ Crawford-Richland-Grant- Including the cities of Richland Center, Platteville, and Prairie Du Chien 706 PM CST Wed Mar 5 2025 ...WIND ADVISORY IS CANCELLED... Winds will remain breezy over the next several hours in southwest Wisconsin, but have fallen below advisory criteria this evening. As such, the Wind Advisory has been cancelled. $$ Falkinham
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Mar 3, 10:00 PM CST, 5 hours 20 minutes earlier. Its key messages:
- Heavy rain still looking likely from Tuesday afternoon into Tuesday evening. Rainfall amounts 1/2 to 1 inch north of Interstate 94 and 1 to 1.5 inch across the remainder of the area. With a frozen ground, this runoff will lead to ponding and rapid run off into area rivers and streams which will likely result ice break up.
- From late Tuesday night into Wednesday morning, there will be change from rain to snow. In addition, the wind speeds will increase into the 25 to 35 mph range and wind gusts will range from 35 to 55 mph. The combination of falling snow, strong winds, and maybe some blowing snow could result in white-outs or brief blizzard conditions west of the Mississippi River and north of Interstate 94 in Wisconsin.
- Due to a lesser potential for blowing snow in Wisconsin, the Blizzard Watch was replaced with a Winter Storm Watch.
Area forecast discussion, Mar 3, 10:00 PM CST, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1000 PM CST Mon Mar 3 2025
.KEY MESSAGES...
- Heavy rain still looking likely from Tuesday afternoon into
Tuesday evening. Rainfall amounts 1/2 to 1 inch north of
Interstate 94 and 1 to 1.5 inch across the remainder of the
area. With a frozen ground, this runoff will lead to ponding
and rapid run off into area rivers and streams which will
likely result ice break up.
- From late Tuesday night into Wednesday morning, there will be
change from rain to snow. In addition, the wind speeds will
increase into the 25 to 35 mph range and wind gusts will range
from 35 to 55 mph. The combination of falling snow, strong
winds, and maybe some blowing snow could result in white-outs
or brief blizzard conditions west of the Mississippi River and
north of Interstate 94 in Wisconsin.
- Due to a lesser potential for blowing snow in Wisconsin, the
Blizzard Watch was replaced with a Winter Storm Watch.
&&
.DISCUSSION...
Issued at 308 PM CST Mon Mar 3 2025
Tuesday into Tuesday evening
A deepening low pressure area will move across eastern Kansas,
northwest Missouri, and southern and eastern Iowa. The 03.12z
NAEFS has the surface and 850 mb low pressure anywhere from 3
to 5 standard deviations below normal. Precipitable water
values for Tuesday afternoon and evening remain in the 0.75 to
1 inch range. These values in NAEFS are 2 to 3 standard
deviations above normal. Rainfall amounts 1/2 to 1 inch north of
Interstate 94 and 1 to 1.5 inch across the remainder of the
area.
As temperatures begin to fall near to below freezing Tuesday
night into Wednesday, this ponding of water on the surface may
freeze, further complicating any localized issues. Due to this,
there is low confidence in how local rivers may react. It is
possible that the rain freezes before reaching the rivers, which
would lower individual river responses. Localized ice jamming
on rivers is also possible as ice break up begins.
Tuesday Overnight into Wednesday
The 03.12z models continue to show that the strong surface low
will move northeast through northern Illinois, southeast
Wisconsin, and southern Lower Michigan. The NAEFS continues to
show that surface and 850 mb low will remain 3 to 5 standard
deviations below normal. As the low pressure area moves east,
the strong pressure gradient will move into southeast Minnesota
and northeast Iowa during the late evening and early overnight,
and between 3 AM and 9 AM for western Wisconsin. Sustained
winds will climb into the 25 to 35 mph range. Wind gusts will be
in the 35 to 55 mph range. Like the system on Friday, the
strongest winds and gusts will be mainly across southeast
Minnesota, and northeast Iowa.
As the temperatures cool aloft from west to east, the rain will
transition to snow. There continues to be some uncertainty on
how fast this will occur. This will greatly impact snow
amounts. If this occurs faster, snow amounts will be greater. If
this occurs slower, snow amounts will be less. In addition,
there is uncertainty on how fast the snow transitions from a
wetter snow to more of a fluffier snow. Soundings continue to
indicate that the initial snow will be on the wetter side (6-10
to 1 snow to liquid ratios) and then gradually transition into
the 10-15 to 1 ratio on Wednesday morning and continues into
the afternoon. Due to all of this, we continue to see large
ranges between the 10th and 90th percentiles. For example, these
snow totals range from 3 to 10 inches in Rochester, and 2 to 6
inches in La Crosse.
With no snow on the ground, we will likely have to until we
reach 2 inches of snow on ground before the winds are able to
start to loft this snow back into the air. This will likely not
occur until somewhere between 2 am and 6 am Wednesday for
southeast Minnesota and northeast Iowa, and if it occurs in
Wisconsin it would not happen until somewhere between 6 am and
9 am. The combination of winds, falling snow, and blowing snow
may reduce visibilities to 1/4 mile or less at times on
Wednesday morning mainly west of the Mississippi River and north
of Interstate 94 in Wisconsin. This may result in white-outs
and potential for blizzard conditions. The highest probabilities
(60-80%) for this to occur is in southeast Minnesota. The
probabilities (mainly less than 20%) for blowing snow has
decreased north of Interstate 90 in Wisconsin. Due to a lesser
potential for blowing snow in Wisconsin, the Blizzard Watch was
replaced with a Winter Storm Watch.
Like the past couple of days, it continues to look like there
will be potential for several frontogenetic bands across
southeast Minnesota and parts of north-central Iowa. In addition,
there is some slant-wise convection and elevated CAPES up to
100 J/kg. These bands will produce hourly snow rates of 1 to 2
inches. The ECMWF Extreme Forecast Index remains in the 0.8 to
0.99 range from southwest Iowa northeast into Upper Michigan and
the shift of tails is up to 2 standard deviations from
southwest into north- central Iowa and from northeast Wisconsin
into western Upper Michigan. As a result, the location of the
heaviest snow band continues to be on the boarder of the La
Crosse, Twin Cities, and Des Moines area.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1000 PM CST Mon Mar 3 2025
A storms system will bring low cigs, widespread rain - transitioning
to snow, vsby reductions, and strong/gusty winds.
CIGS: Lowering tonight to MVFR, then to IFR/LIFR near 12z Tue. The
low cigs are then likely to hold fast through Wed.
WX/vsby: a period of mostly light rain (min vsby impact) expected
overnight. Should see a break for much of Tue morning/early
afternoon before a large rain shield presses in from the south. 1-
2SM vsby currently anticipated.
Current forecast trends hold the rain through much of Tue evening,
transitions and/or mixing with snow from west to east overnight.
KRST likely to have more impacts with reductions in vsby and snow
accumulations than KLSE.
WINDS: south becoming southeast overnight then easterly by Tue
afternoon. Generally 10 kts or less. A short period of LLWS
anticipated for KLSE tonight.
The stronger winds move in Tue night, strong and gusty from the
north with 20 to 30 mph sustained and gusts pushing 40 to 50 mph.
&&
.HYDROLOGY...
Issued at 308 PM CST Mon Mar 3 2025
Forecast precipitation amounts ranging from roughly 0.75 to 1.5
inches is expected to fall initially in the form of rain, before
colder air slowly transitions rain to snow from NW to SE. With deep
frost in the soil, expect most locations to have poor drainage, with
water expected to collect and pond on the surface. As temperatures
begin to fall near to below freezing Tuesday night into Wednesday,
this ponding of water on the surface may freeze, further
complicating any localized issues. Due to this, there is low
confidence in how local rivers may react. It is possible that the
rain freezes before reaching the rivers, which would lower
individual river responses. Localized ice jamming on rivers is also
possible as ice break up begins. The general public is encouraged to
monitor nearby river responses for potential ice jamming that may
overflow on to roadways or on to personal property. The general
public is encouraged take appropriate actions to protect their
property by ensuring water drains away from their homes, by ensuring
gutters on homes are in working order.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Watch from Tuesday evening through Wednesday
afternoon for WIZ017-029-032>034-041.
MN...Winter Storm Watch from Tuesday evening through Wednesday
afternoon for MNZ079-086>088-094>096.
IA...Winter Storm Watch from Tuesday evening through Wednesday
afternoon for IAZ008>010-018-019.
&&
DISCUSSION...Boyne
AVIATION...Rieck
HYDROLOGY...JAWHazardous weather outlook, Mar 3, 3:27 PM CST, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 327 PM CST Mon Mar 3 2025 IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041- 041100- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Wabasha-Dodge-Olmsted- Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau- Jackson-La Crosse- 327 PM CST Mon Mar 3 2025 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota...and western into north central Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Winter Storm Watch is in effect for Tuesday night into Wednesday. Several inches of snow and wind gusts 35 to 50 mph. Blowing and drifting snow, signficiant reductions to visibility are also expected. .SPOTTER INFORMATION STATEMENT... Precipitation and wind reports are appreciated Tuesday and Wednesday. .EMERGENCY MANAGEMENT COORDINATION... A webinar is scheduled for 2 PM Tuesday afternoon. IAZ011-029-030-WIZ042>044-053>055-061-041100- Allamakee-Fayette-Clayton-Monroe-Juneau-Adams-Vernon-Crawford- Richland-Grant- 327 PM CST Mon Mar 3 2025 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday North winds gusting from 35 to 50 mph Tuesday night into Wednesday. In addition, some snow accumulations are expected. .SPOTTER INFORMATION STATEMENT... Precipitation and wind reports are appreciated Tuesday and Wednesday. .EMERGENCY MANAGEMENT COORDINATION... A webinar is scheduled for 2 PM Tuesday afternoon. Rieck
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:20 AM CST | Blizzard Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 33 hr |
| Mar 4, 3:20 AM CST | Winter Weather Advisory | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 39 hr |
| Mar 4, 3:20 AM CST | Winter Storm Warning | ARX | Adams, Buffalo, Clark, Jackson, Juneau, La Crosse and 4 more | 33 hr |
Nearby
Wind Advisories in Iowa, 2025Wind Advisories in Wisconsin, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.